Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 317, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 28, 2005, 6:50 PM CDT for Red Willow County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2005, 6:50 PM CDT (23:50 UTC)
- Expired
- Aug 28, 2005, 7:38 PM CDT
- In force
- 48 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Red Willow County, NE
The radar
The Goodland radar (KGLD), 138 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 704 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 2114 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 6:31 PM CDT, 19 minutes earlier.
Area forecast discussion, Aug 28, 6:31 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 531 PM MDT SUN AUG 28 2005 .UPDATE...HAVE INCREASED POPS SLIGHTLY THROUGH MIDNIGHT TO BETTER REPRESENT AREAL COVERAGE OF THUNDERSTORMS CURRENTLY MOVING INTO THE FAR NORTHERN PORTIONS OF THE FORECAST AREA. LATEST KGLD RADAR SHOWING GOOD COVERAGE OF THUNDERSTORMS MOVING SOUTH AT 15 TO 20 MPH. THIS BROKEN LINE OF STORMS IS ON THE RIGHT REAR QUAD OF UPPER JET/500 TROUGH AND POCKET OF 700-500 MOISTURE. 18Z NAM HAS A FAIRLY REPRESENTATIVE HANDLE ON QPF AND DYNAMICS. FOR THE UPDATE I HAVE EXRAPOLATED THE CURRENT MOVEMENT THROUGH 3Z WHICH PLACES THE ACTIVITY AS FAR SOUTH AS INTERSTATE 70. AFTER 3Z CONFIDENCE IS A BIT LESS. WE DO HAVE SOME LINGERING DYNAMICS AND MOISTURE AS WELL AS SOME INSTABILITY. WE WILL HAVE LOST SOME HEATING BUT A SOUTHWEST LOW LEVEL JET DOES DEVELOP. CURRENT THINKING IS TO INCREASE AREAL COVERAGE TO 40 PERCENT FOR NOW AS NAM CONTINUES ACTIVITY THROUGH ARE SOUTHERN FORECAST AREA BETWEEN 3Z AND 6Z. BY OR SHORTLY AFTER MIDNIGHT THINGS SHOULD DECREASE RAPIDLY AS UPPER JET AND 500 TROUGH LIFT OUT OF THE AREA. THIS IS ALREADY HANDLED IN THE GRIDS SO ONLY SOME TWEAKING UP TO 6Z IS NEEDED. I DID ADJUST DOWN THE CLOUD GRIDS FOR THE NEXT FEW DAYS AS MOISTURE IS RATHER MINIMAL. THIS ALSO MESHES BETTER WITH OUR NEIGHBORS GRIDS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && DDT
Hazardous weather outlook, Aug 28, 11:46 AM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1046 AM MDT SUN AUG 28 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1146 AM CDT SUN AUG 28 2005 /1046 AM MDT SUN AUG 28 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT MOISTURE AND ABUNDANT SUNSHINE WILL CAUSE THE AIR MASS TO BECOME MORE UNSTABLE THIS AFTERNOON. A WEAK FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA FROM NORTH TO SOUTH LATER THIS AFTERNOON INTO TONIGHT...AND CAUSE WIDELY SCATTERED THUNDERSTORMS TO DEVELOP. AT THIS TIME...THE MOST LIKELY AREA FOR THUNDERSTORMS TO DEVELOP WILL BE FROM YUMA COUNTY EASTWARD ALONG THE NEBRASKA AND KANSAS BORDER. AFTER THESE STORMS DEVELOP...THEY WILL MOVE ACROSS THE REST OF NORTHWEST KANSAS DURING THE EVENING. ENOUGH SHEAR AND INSTABILITY WILL BE PRESENT THAT A FEW OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL COULD ALSO OCCUR...AND CAUSE SOME LOCALIZED FLOODING IN AREAS THAT RECEIVED HEAVY RAINFALL LAST NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTER A DRY MONDAY...THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY INTO WEDNESDAY. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE WITH THE MAIN THREAT BEING CLOUD TO GROUND LIGHTNING. AFTER THAT THE NEXT CHANCE FOR THUNDERSTORMS WILL BE FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. BULLER/LAMMERS
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 9:40 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 65 min |
| Aug 27, 9:46 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 38 min |
| Aug 27, 9:59 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 61 min |
| Aug 27, 10:05 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 55 min |
| Aug 27, 10:28 PM CDT | Flash Flood Warning | GLD | Decatur | 3 hr |
| Aug 27, 10:43 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 62 min |
| Aug 27, 10:48 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 59 min |
| Aug 27, 10:52 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 53 min |
| Aug 27, 11:00 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 30 min |
| Aug 27, 11:07 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 56 min |
| Aug 27, 11:19 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 42 min |
| Aug 27, 11:27 PM CDT | Flash Flood Warning | GLD | Norton | 3 hr |
| Aug 27, 11:41 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 28 min |
| Aug 27, 11:59 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 44 min |
| Aug 28, 12:05 AM CDT | Severe Thunderstorm Warning | GLD | Graham | 36 min |
| Aug 27, 8:58 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.